MAUDE Adverse Event Report: ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number NVTR-27
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Migration or Expulsion of Device (1395); Off-Label Use (1494)
Health Effect - Clinical Codes Cardiac Arrest (1762); Aortic Valve Insufficiency/ Regurgitation (4450); Coronary obstruction/occlusion (4871)
Date of Event 09/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 27mm navitor valve was chosen for implantation utilizing a large flexnav delivery system.Aortic angle was 63 degrees.Sufficient calcium present for anchoring.Patient presented with bicuspid aortic valve, significant leaflet calcification, and a calcium block between the left and right sinuses.Pre-dilatation was performed with a 22mm balloon.Navitor valve was advanced.At 80% deployment, the valve was under expanded at a depth of 5mm.Under expansion thought to be due to excess calcium and bicuspid anatomy.It was decided to release in a lower position with a planned post dilatation.After deployment at 3mm the valve migrated towards aorta.All tabs had released and guidewire was at midventricular position.Post dilatation was performed but following this, developed aortic insufficiency and cardiac arrest.Chest compressions were performed.A second 27mm navitor valve was then implanted valve in valve with a new large flexnav, but the patient remained in cardiac arrest and chest compressions continued.It was then decided to place the patient on cardiopulmonary bypass (cbp).After this, it was discovered that the left coronary artery was partially obstructed by the first valve.A stent was placed and the patient began showing improvement.The procedure concluded and patient was transferred to icu with ecmo support.Left ventricular function normalized, the valve was functioning normally with a gradient of 13mmhg.Physician thought the migration was due to the bicuspid anatomy.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 27mm navitor valve was chosen for implantation utilizing a large flexnav delivery system.Aortic angle was 63 degrees.Sufficient calcium present for anchoring.Patient presented with bicuspid aortic valve, significant leaflet calcification, and a calcium block between the left and right sinuses.Pre-dilatation was performed with a 22mm balloon.Navitor valve was advanced.At 80% deployment, the valve was under expanded at a depth of 5mm.Under expansion thought to be due to excess calcium and bicuspid anatomy.It was decided to release in a lower position with a planned post dilatation.After deployment at 3mm the valve migrated towards aorta.All tabs had released and guidewire was at midventricular position.Post dilatation was performed but following this, developed aortic insufficiency and cardiac arrest.Chest compressions were performed.A second 27mm navitor valve was then implanted valve in valve with a new large flexnav, but the patient remained in cardiac arrest and chest compressions continued.It was then decided to place the patient on cardiopulmonary bypass (cbp).After this, it was discovered that the left coronary artery was partially obstructed by the first valve.A stent was placed and the patient began showing improvement.The procedure concluded and patient was transferred to icu with ecmo support.Left ventricular function normalized, the valve was functioning normally with a gradient of 13mmhg.Physician thought the migration was due to the bicuspid anatomy.The patient was reported to now be off ecmo and progressing well.
 
Additional Manufacturer Narrative
An event of incomplete stent opening, valve migration, aortic valve insufficiency, cardiac arrest and obstruction coronary artery obstruction was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information, the cause of the reported coronary artery obstruction is likely related to the valve migration.However, the cause of the reported valve migration and incomplete stent opening could not be conclusively determined.Patient condition (bicuspid aortic valve, significant leaflet calcification, and a calcium block between the left and right sinuses) appears to have contributed to the reported event.The cause of the reported cardiac arrest and aortic valve insufficiency could not be conclusively determined.The reported off-label use was related to the use of the navitor on a bicuspid aortic valve.The reported surgical and unexpected medical intervention were results of case-specific circumstances as post-implant valvuloplasty was performed to address the incomplete stent opening, resuscitation was performed due to cardiac arrest, and another valve was implanted due to the valve migration (valve-in-valve).There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.It should be noted that per the instruction for use, ¿contraindications: the valve is contraindicated for patients with any leaflet configuration other than tricuspid.¿.

Brand Name
NAVITOR TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23174494
Report Number2135147-2025-05510
Device Sequence Number13171496
Product Code NPT
UDI-Device Identifier05415067031594
UDI-Public(01)05415067031594(17)270807
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNVTR-27
Device Catalogue NumberNVTR-27
Device Lot Number10490949
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2025
Supplement Date Received by Manufacturer11/03/2025
Initial Report FDA Received Date09/29/2025
Supplement Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age60 YR
Patient SexFemale